Perils of opiates
VERY sorry Liz Fairclough lost her daughter, who sounded fabulous ( Extra help needed to beat drugs , October 25). There does need to be a lot more help for addicts. Putting people on substitution is not always best, but for Government it is easiest. Ill
VERY sorry Liz Fairclough lost her daughter, who sounded fabulous ("Extra help needed to beat drugs", October 25). There does need to be a lot more help for addicts. Putting people on substitution is not always best, but for Government it is easiest.
Illness can change how methadone is metabolised in the body. Any other drugs aboard, which the article says Rachel did have (in trace amounts), can increase sedative effect. Transient drowsiness is not uncommon with opiates and should not be ruled out as the cause of the crash. Particularly if it occurred about three to six hours after dosing, or else just prior to dosing.
Another road risk for people taking opiates is that visual depth perception is altered. Objects can appear further away - people can think they have marginally more space than they do. Which can mean coming too close or over centre lines on curves. Or perhaps going too wide on curves, then skidding on the rougher outer part of road.
The visual disturbance is accentuated by use of some acne treatment pills and also by use of stimulant drugs. Not saying this is what happened here, but this is important information that opiate users ought to know.
You may also want to watch:
R FORD, Lowe Hutt, New Zealand
- 1 Brampton Post Office customers say fond farewell to postmaster
- 2 Man who died in road crash is named
- 3 St Neots man banned from pubs for two years
- 4 Organic Hunts beauty company Bossy Glossy gets celebrity support
- 5 Shops, homes and office space plan for town centre building
- 6 Kimbolton business announces new CEO
- 7 Fish and Chip shop wins award
- 8 Free Covid testing kits now available at some pharmacies
- 9 Primary school earns Fairtrade status
- 10 Reporter shares mid-treatment stages of teeth transformation